RUS  ENG    JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB
General information
Latest issue
Archive
Impact factor

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Zap. Nauchn. Sem. POMI:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Zap. Nauchn. Sem. POMI, 2005, Volume 325, Pages 28–60 (Mi znsl349)  

This article is cited in 1 scientific paper (total in 1 paper)

Evolution in random environment and structural instability

S. A. Vakulenkoa, D. Yu. Grigor'evb

a Institute of Problems of Mechanical Engineering, Russian Academy of Sciences
b University of Rennes 1

Abstract: We consider stability and evolution of complex biological systems, in particular, genetic networks. We focus our attention on supporting of homeostasis in these systems with respect to fluctuations of an external medium (the problem is posed by M. Gromov and A. Carbone [32]). Using a measure of stochastic stability, we show that a generic system with fixed parameters is unstable, i.e., the probability to support homeostasis converges to zero as time $T\to\infty$. However, if we consider a population of unstable systems which are capable to evolve (change their parameters), then such a population can be stable as $T\to\infty$. This means that the probability to survive may be nonzero as $T\to\infty$. Evolution algorithms that provide stability of populations are not trivial. We show that the mathematical results on evolution algorithms are consistent with experimental data on genetic evolution.

Full text: PDF file (323 kB)
References: PDF file   HTML file

English version:
Journal of Mathematical Sciences (New York), 2006, 138:3, 5644–5662

Bibliographic databases:

UDC: 519.178, 519.216, 517.958:57
Received: 27.04.2005
Language:

Citation: S. A. Vakulenko, D. Yu. Grigor'ev, “Evolution in random environment and structural instability”, Representation theory, dynamical systems, combinatorial and algoritmic methods. Part XII, Zap. Nauchn. Sem. POMI, 325, POMI, St. Petersburg, 2005, 28–60; J. Math. Sci. (N. Y.), 138:3 (2006), 5644–5662

Citation in format AMSBIB
\Bibitem{VakGri05}
\by S.~A.~Vakulenko, D.~Yu.~Grigor'ev
\paper Evolution in random environment and structural instability
\inbook Representation theory, dynamical systems, combinatorial and algoritmic methods. Part~XII
\serial Zap. Nauchn. Sem. POMI
\yr 2005
\vol 325
\pages 28--60
\publ POMI
\publaddr St.~Petersburg
\mathnet{http://mi.mathnet.ru/znsl349}
\mathscinet{http://www.ams.org/mathscinet-getitem?mr=2160318}
\transl
\jour J. Math. Sci. (N. Y.)
\yr 2006
\vol 138
\issue 3
\pages 5644--5662
\crossref{https://doi.org/10.1007/s10958-006-0333-1}
\scopus{https://www.scopus.com/record/display.url?origin=inward&eid=2-s2.0-33748658452}


Linking options:
  • http://mi.mathnet.ru/eng/znsl349
  • http://mi.mathnet.ru/eng/znsl/v325/p28

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles

    This publication is cited in the following articles:
    1. J. Math. Sci. (N. Y.), 158:6 (2009), 787–808  mathnet  crossref  elib
  • Записки научных семинаров ПОМИ
    Number of views:
    This page:147
    Full text:53
    References:19

     
    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2021